Alert archive / Arkansas / Wind Advisories in 2010
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 6, 2010, 3:30 AM CDT for 12 counties in Arkansas; 4 counties in Mississippi; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 6, 2010, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 3:30 AM CDT (08:30 UTC)
- In effect from
- Apr 6, 2010, 11:00 AM CDT
- Expired
- Apr 6, 2010, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS74 KMEG 060830 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT TUE APR 6 2010 ...GUSTY WINDS EXPECTED OVER NORTHEAST ARKANSAS THIS AFTERNOON... .WINDS WILL INCREASE OVER PARTS OF NORTHEAST ARKANSAS BY THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE POSSIBLE OVER PARTS OF NORTHEAST ARKANSAS. ARZ008-009-017-018-026-061630- /O.NEW.KMEG.WI.Y.0005.100406T1600Z-100407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO 330 AM CDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING: WINDS SHOULD INCREASE BY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. * IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
020 WWUS74 KMEG 061428 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 928 AM CDT TUE APR 6 2010 ...STRONG WINDS WILL CONTINUE OVER THE MISSISSIPPI RIVER DELTA THROUGH THIS AFTERNOON... .SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL PREVAIL ACROSS THE MISSISSIPPI RIVER DELTA THROUGH THIS AFTERNOON. A FEW GUSTS TO 40 MPH WILL BE POSSIBLE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. ARZ027-028-035-036-048-049-058-MOZ113-115-MSZ007-010-011-020- 062100- /O.EXA.KMEG.WI.Y.0005.100406T1600Z-100407T0000Z/ POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS- DUNKLIN-PEMISCOT-TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... WEST MEMPHIS...FORREST CITY...HELENA...KENNETT...CARUTHERSVILLE... TUNICA...CLARKSDALE 928 AM CDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING: THROUGH THIS AFTERNOON. * IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ008-009-017-018-026-062100- /O.CON.KMEG.WI.Y.0005.100406T1600Z-100407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO 928 AM CDT TUE APR 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING: THROUGH THIS AFTERNOON. * IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PWB
470 WWUS74 KMEG 062055 AAB NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT TUE APR 6 2010 ...STRONG WINDS WILL CONTINUE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH LATE AFTERNOON... .SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL PREVAIL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH LATE AFTERNOON. BREEZY CONDITIONS ARE EXPECTED FURTHER SOUTH THROUGH THE MISSISSIPPI RIVER DELTA... BUT THESE AREAS WILL LIKELY SEE WIND SPEEDS BELOW ADVISORY CRITERIA. ARZ048-049-058-MSZ007-010-011-020-062200- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-100407T0000Z/ ST. FRANCIS-LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE- INCLUDING THE CITIES OF...FORREST CITY...HELENA...TUNICA... CLARKSDALE 355 PM CDT TUE APR 6 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS ARE EXPECTED INTO THE EVENING...BUT WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. $$ ARZ008-009-017-018-026>028-035-036-MOZ113-115-062300- /O.EXT.KMEG.WI.Y.0005.000000T0000Z-100406T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE 355 PM CDT TUE APR 6 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING: THROUGH THIS AFTERNOON. * IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PWB
548 WWUS74 KMEG 062258 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 558 PM CDT TUE APR 6 2010 ...STRONG WINDS CONTINUE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... .SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PREVAIL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH EARLY THIS EVENING. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. ARZ008-009-017-018-026>028-035-036-MOZ113-115-070100- /O.EXT.KMEG.WI.Y.0005.000000T0000Z-100407T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE 558 PM CDT TUE APR 6 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS: 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: THROUGH EARLY THIS EVENING. * IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
073 WWUS74 KMEG 070102 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 802 PM CDT TUE APR 6 2010 ...WINDS WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... ARZ008-009-017-018-026>028-035-036-MOZ113-115-070215- /O.EXP.KMEG.WI.Y.0005.000000T0000Z-100407T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE 802 PM CDT TUE APR 6 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT WILL REMAIN BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS OVERNIGHT. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:56 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 6, 2:56 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
256 AM CDT TUE APR 6 2010
.DISCUSSION...
SKIES ARE CLEAR ACROSS THE FORECAST AREA EARLY THIS MORNING. SOUTH
WINDS CURRENTLY RUNNING AT 10 TO 15 MPH WITH SOME HIGHER GUSTS ARE
KEEPING TEMPERATURES UNSEASONABLY WARM WITH READINGS RANGING FROM
THE LOWER 60S TO LOWER 70S. WINDS WILL INCREASE SOME OVER PARTS OF
NORTHEAST ARKANSAS THIS AFTERNOON AND A WIND ADVISORY WILL BE IN
EFFECT FROM 11 AM TO 7 PM. OTHERWISE...HIGH PRESSURE REMAIN IN
PLACE OVER THE SOUTHEAST U.S. WHICH WILL KEEP THINGS DRY TODAY AND
TONIGHT WITH MOST LOCATIONS IN THE FORECAST AREA REACHING 80
DEGREES THIS AFTERNOON. COLD FRONT WILL BEGIN TO APPROACH THE
REGION TONIGHT BRINGING AN INCREASE IN CLOUDS LATE TONIGHT.
AS COLD FRONT MOVES INTO WESTERN ARKANSAS ON WEDNESDAY...SHOWERS
AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE FORECAST AREA. THERE
IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE FORECAST AREA
FOR WEDNESDAY AND WEDNESDAY NIGHT. THE MAIN THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED
TORNADOES POSSIBLE. THE COLD FRONT WILL MOVE THROUGH THE FORECAST
AREA WEDNESDAY NIGHT WITH SOME RAIN POSSIBLE BEHIND THE COLD FRONT
THURSDAY MORNING.
MUCH COOLER AIR WILL MOVE INTO THE REGION BEHIND THE FRONT ON
THURSDAY WITH AFTERNOON TEMPERATURES ONLY IN THE 60S. HIGH
PRESSURE BUILDS INTO THE REGION BY THURSDAY NIGHT KEEPING THINGS
DRY AND COOLER. THE SURFACE HIGH WILL MOVE OVER THE REGION ON
FRIDAY GIVING US ANOTHER DRY AND COOLER DAY. THE HIGH MOVES EAST
OF THE REGION ON SATURDAY BRINGING A RETURN OF SOUTH WINDS AND
WARMER AIR.
THE HIGH THEN BECOMES ANCHORED OVER THE SOUTHEAST U.S. BY SUNDAY AND
TEMPERATURES REMAIN WARM FOR SUNDAY AND MONDAY.
ARS
&&
AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. STRONG SURFACE
PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEASTERN
UNITED STATES AND LOW PRESSURE OVER THE PLAINS WILL CONTINUE.
SOUTH WINDS TONIGHT 9-12 KTS AT KMEM...KMKL...AND KJBR AND 5 KTS AT
KTUP. ALSO OCCASIONAL WIND GUSTS TO AROUND 18 KTS AT KJBR AND KMEM
OVERNIGHT. WINDS INCREASING ACROSS THE REGION AFTER SUNRISE TUESDAY
WITH SUSTAINED SOUTH WINDS 15-20 KTS AND GUSTS 22-30 KTS...DECREASING
SOME AFTER SUNSET TUESDAY.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 64 73 52 / 0 10 80 80
MKL 83 63 73 51 / 0 10 70 80
JBR 81 61 71 48 / 0 20 80 60
TUP 83 61 77 55 / 0 0 40 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.
MO...NONE.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Apr 6, 3:30 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT TUE APR 6 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 35 MPH ARE POSSIBLE TODAY OVER PORTIONS OF NORTHEAST ARKANSAS AND A WIND ADVISORY IS IN EFFECT MAINLY THIS AFTERNOON FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND EVENING ACROSS THE ENTIRE MID-SOUTH. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:27 PM CDT | River Flood Advisory | MEG | Mississippi | 3 days |
Nearby
Wind Advisories in Arkansas, 2010Wind Advisories in Mississippi, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.